MAUDE Adverse Event Report: MSD DEGGENDORF MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 4922055
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having olif25 3 verteb rae (l2/3, l3/4, l4/5) for lumbar degenerative scoliosis.It was reported that the disc height was narrow (4 - 5 mm), but the doctor wanted to insert a cage with a greater height.After the trial, the insertion of the product was tried, but it cracked. first, a cage was placed in l4/5. next, 2 cages broke during cage insertion in l3/4, and finally a  cage was placed. three pieces broke during cage insertion in the final l2/3, and finally another cage was placed. the broken cages and broken fragments were secured, but it is unknown if the broken fragments were left behind in the body because they could not be fluoroscopically checked. there was a delay in the procedure by more than 60 minutes.There was no patient symptom reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 4986050, serial/lot #: (b)(6), ubd: 29-aug-2030, udi#: (b)(4); product id: 4986055, serial/lot #: (b)(6), ubd: 14-nov-2030, udi#: (b)(4); product id: 4986055, serial/lot #: (b)(6), ubd: 13-jun-2030, udi#: (b)(4); product id: 4922055, serial/lot #: (b)(6), ubd: 05-jun-2026, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: product analysis of product # 4922055, lot # 04la: visual and optical inspection confirmed about cage has broken at the inserter attachment area.Optical inspection of the fracture surface did not reveal any damage that could contribute to the implant breaking.Surface scratches are noted on the tip/nose and some on the ribs.The disc space was a little too narrow for the spacer as stated in the complaint description.It appears the excessive force damaged the implant during the insertion process.Product# 4986050, lot# 70mw: visual and optical inspection confirmed about cage has broken at the inserter attachment area.Optical inspection of the fracture surface did not reveal any damage that could contribute to the implant breaking.Surface scratches are noted on the tip/nose and some on the ribs.The disc space was a little too narrow for the spacer as stated in the complaint description.It appears the excessive force damaged the implant during the insertion process.Product# 4986055, lot# 52ne: visual and optical inspection confirmed about cage has broken at the inserter attachment area.Optical inspection of the fracture surface did not reveal any damage that could contribute to the implant breaking.Surface scratches are noted on the tip/nose and some on the ribs.The disc space was a little too narrow for the spacer as stated in the complaint description.It appears the excessive force damaged the implant during the insertion process.Product# 4986055, lot# 85mn: visual and optical inspection confirmed about cage has broken at the inserter attachment area.Optical inspection of the fracture surface did not reveal any damage that could contribute to the implant breaking.Surface scratches are noted on the tip/nose and some on the ribs.The disc space was a little too narrow for the spacer as stated in the complaint description.It appears the excessive force damaged the implant during the insertion process.Product# 4922055, lot# 10fl: visual and optical inspection confirmed about cage has broken at the inserter attachment area.Optical inspection of the fracture surface did not reveal any damage that could contribute to the implant breaking.Surface scratches are noted on the tip/nose and some on the ribs.The disc space was a little too narrow for the spacer as stated in the complaint description.It appears the excessive force damaged the implant during the insertion process.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key17629479
Report Number1030489-2023-00612
Device Sequence Number6492128
Product Code MAX
UDI-Device Identifier00643169191075
UDI-Public00643169191075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4922055
Device Catalogue Number4922055
Device Lot Number04LA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown